Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 64, NWS Green Bay, WI

October 19, 2014

NWS Green Bay, WI issued this small craft advisory at Oct 19, 2014, 9:51 PM CDT. It took effect at Oct 19, 2014, 10:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2014, 9:51 PM CDT (02:51 UTC)
In effect from
Oct 19, 2014, 10:00 PM CDT
Expired
Oct 20, 2014, 4:06 AM CDT
In force
6 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WHUS73 KGRB 200251
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CDT SUN OCT 19 2014

......GUSTY SOUTHWEST WINDS AND BUILDING WAVES THROUGH LATE
TONIGHT...

..AN APPROACHING FRONTAL SYSTEM WILL PRODUCE GUSTY SOUTHWEST WINDS
THROUGH LATE TONIGHT...THAT WILL BE A HAZARD TO SMALL CRAFT.

LMZ541-201000-
/O.CAN.KGRB.SC.Y.0063.000000T0000Z-141020T0900Z/
/O.NEW.KGRB.SC.Y.0064.141020T0300Z-141020T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
951 PM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. 

* SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THROUGH
   LATE TONIGHT...THEN EASE AFTER MIDNIGHT.

* WAVES OF 3 TO 5 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-200400-
/O.CAN.KGRB.SC.Y.0063.000000T0000Z-141020T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
951 PM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ542-201000-
/O.NEW.KGRB.SC.Y.0064.141020T0300Z-141020T1000Z/
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
951 PM CDT SUN OCT 19 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT MONDAY. 

* WINDS...SOUTHWEST WINDS OF 15 TO 20 KNOTS ARE EXPECTED THROUGH
  LATE TONIGHT...THEN EASE AFTER MIDNIGHT.

* WAVES...WAVES OF 3 TO 5 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
325 
WHUS73 KGRB 200906
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CDT MON OCT 20 2014

...WINDS AND WAVES HAVE DIMINISHED...

.THE GUSTY SOUTH WINDS THAT PRODUCED LARGE WAVES HAVE DIMINISHED.

LMZ541-542-201015-
/O.CAN.KGRB.SC.Y.0064.000000T0000Z-141020T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
406 AM CDT MON OCT 20 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED EARLY TODAY. WINDS WILL SHIFT TO
THE NORTHWEST AND INCREASE TODAY. THEY COULD APPROACH SMALL CRAFT
CRITERIA THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 6:36 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 19, 6:36 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT SUN OCT 19 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND MONDAY
ISSUED AT 319 PM CDT SUN OCT 19 2014

SHOWERS/SPRINKLES DEVELOPED AHEAD OF A SURFACE BOUNDARY ASSOCIATED
WITH A LOW PRESSURE SYSTEM...IN NORTHWEST FLOW ALOFT...THAT SHOULD
PASS NORTHEAST OF WISCONSIN. THE 12Z GRB SOUNDING INDICATED PLENTY
OF DRY AIR BELOW 400MB AND PRECIPITABLE WATER OF ONLY 0.24
INCH...THOUGH KMPX..KINL AND CWPL SOUNDINGS LOOKED PRETTY
SATURATED WITH PW VALUES OF 0.7 TO 0.8 INCH. THE GRB RADAR SHOWED
AN AREA OF 20+ DBZ ECHOES MOVING THROUGH THE AREA BUT SURFACE
PLOTS INDICATED UNRESTRICTED VISIBILITIES WITH LIGHT RAIN.

THERE WAS ALREADY SOME CLEARING IN NORTHWEST WISCONSIN LATE THIS
AFTERNOON THOUGH BUFKIT TIME/HEIGHT PLOTS FROM NAM/SREF/GFS
APPEARED TO INDICATE CLOUDS HANGING AROUND THROUGH MONDAY...WITH
LOW LEVEL MOISTURE INCREASING SIGNIFICANTLY LATE THIS
AFTERNOON/EVENING.

A PRETTY STRONG SHORT WAVE WAS FORECAST TO PASS THROUGH WISCONSIN
BETWEEN 06Z AND 12Z BUT QPF WAS SHOWN WELL AHEAD OF THE TROUGH.
SOME OF THE MODELS HAD SCATTERED QPF BEHIND THE MAIN AREA OF
PRECIPITATION ON MONDAY. THERE IS SOME UPPER DIVERGENCE WITH THE
LEFT EXIT REGION OF AN UPPER LEVEL JET MAX. COLDER AIR MOVES IN
BEHIND THE DEPARTING SYSTEM BUT WATER TEMPERATURES...ACCORDING TO
GLERL...ON LAKE SUPERIOR WERE MAINLY IN THE 8C TO 10C RANGE.
TEMPERATURES AT 850MB WERE FORECAST TO BE NO COLDER THAN ABOUT -2C
DURING THE DAY ON MONDAY. DELTA-T VALUES OF 10 TO 12 WOULD NOT
APPEAR TO SUPPORT ANY LAKE EFFECT PRECIPITATION.

DUE TO ALL THE UNCERTAINTY IN THIS FORECAST...HAVE TRIED TO STICK
CLOSE TO THE PREVIOUS FORECAST AND ALSO MESH GRIDS WITH THOSE OF
SURROUNDING OFFICES.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
ISSUED AT 319 PM CDT SUN OCT 19 2014

MAINLY DRY AND MILD CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

A SHEARED VORT MAX AND JET STREAK WILL AFFECT FAR EASTERN WI AND
LAKE MICHIGAN ON MONDAY NIGHT...WITH MOST OF THE DYNAMICS
REMAINING TO OUR EAST. ASIDE FROM A FEW SPRINKLES NORTH AND EAST...
DRY CONDITIONS SHOULD PREVAIL. WITH A THERMAL TROF STILL IN PLACE
OVER THE REGION...AND ABUNDANT LLVL MOISTURE...EXPECT MOSTLY
CLOUDY SKIES TO PREVAIL THROUGH THE NIGHT. THE LOW CLOUDS ARE
EXPECTED TO LINGER AT LEAST INTO TUESDAY MORNING BEFORE MIXING
OUT...AS MODELS ONLY SHOW A GRADUAL DECREASE IN LLVL RH. CLOUD
COVER WILL KEEP MIN TEMPS FROM TANKING ON MONDAY NIGHT...WITH
30S AND LOWER 40S ANTICIPATED. NEAR NORMAL READINGS IN THE
UPPER 40S TO MIDDLE 50S SHOULD OCCUR ON TUESDAY.

ANTICIPATING MORE WIDESPREAD CLEARING TUESDAY NIGHT AS VERY
DRY CANADIAN AIR (H8 DEW POINT DEPRESSIONS OF 30-40 C) ADVECTS
INTO THE REGION. HAVE LOWERED MIN TEMPS SEVERAL DEGREES ON
TUESDAY NIGHT. BRIGHT SUNSHINE AND MIXING THROUGH 900-875 MB
SUPPORTS HIGHS IN THE MIDDLE TO UPPER 50S ON WEDNESDAY.

AN APPROACHING WEAK UPPER TROF AND FRONTAL BOUNDARY MAY BRING
A SMALL CHANCE OF SHOWERS TO FAR NC WI LATE WED NGT...AND TO
THE NW HALF OF THE FCST AREA ON THURSDAY. ULTIMATELY... IT
APPEARS THAT THE FRONT WILL WASH OUT BEFORE PCPN HAS A CHANCE TO
REACH EASTERN WI.

MODELS ARE NOT IN VERY GOOD AGREEMENT ON THE UPPER FLOW PATTERN
AND TEMPERATURE TRENDS LATE IN THE WEEK...WITH THE ECMWF MORE
AMPLIFIED ALOFT AND MORE AGGRESSIVE WITH A COLD FRONTAL PASSAGE
ON SATURDAY. GIVEN THE DIFFERENCES...STAYED FAIRLY CLOSE TO THE
MODEL BLEND DURING THAT PERIOD. DID OPT TO RAISE MAX TEMPS A FEW
DEGREES ON FRIDAY...AND WE MAY NEED TO MAKE EVEN BIGGER UPWARD
ADJUSTMENTS ON SATURDAY IF THE FRONT IS WEAKER OR SLOWER THAN
EXPECTED.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 635 PM CDT SUN OCT 19 2014

ISOLATED SHOWERS OR SPRINKLES WILL END EARLY THIS
EVENING AS A WARM FRONT LIFTS NORTHEAST OF THE AREA. A TROUGH OF
LOW PRESSURE WILL THEN SLIDE OVER THE AREA TONIGHT SHIFTING WINDS
FROM SOUTHWEST TO WEST. SINCE THE AIR MASS IS DRY...VFR CONDITIONS
ARE EXPECTED TO PERSIST. AN UPPER DISTURBANCE JUST NORTH OF
MINNESOTA LATE SUNDAY AFTERNOON WILL DROP INTO THE GREAT LAKES
REGION LATE TONIGHT INTO MONDAY. MVFR CIGS WILL BEGIN TO SPREAD
INTO NORTHERN WISCONSIN OVERNIGHT AS COLDER AIR POURS OVER LAKE
SUPERIOR ON NORTHWEST WINDS. THESE MVFR CIGS MAY BRIEFLY SPREAD INTO
PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON MONDAY AS THE UPPER
DISTURBANCE TRACKS OVER THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Oct 19, 2:38 PM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
238 PM CDT SUN OCT 19 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
238 PM CDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-201945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
238 PM CDT SUN OCT 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GUSTY SOUTH TO SOUTHWEST WINDS AND HIGH WAVES WILL CREATE
CONDITIONS HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES MAY RESULT IN
CONDITIONS HAZARDOUS TO SMALL CRAFT LATE MONDAY AFTERNOON THROUGH
TUESDAY MORNING.

MG/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:33 PM CDTSmall Craft AdvisoryGRB21 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.